Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 24, 2021, 5:49 PM CDT for Baldwin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 24, 2021, 6:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 36 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
000
WWUS84 KMOB 242249
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
549 PM CDT Sat Jul 24 2021
ALZ264-242315-
Baldwin Central AL-
549 PM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 615 PM CDT...
At 548 PM CDT, the strong thunderstorm was located over Fairhope.
This storm was nearly stationary.
Wind gusts in excess of 35 mph will be possible with this storm.
Locations impacted include...
Daphne and Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8793 3055 8790 3057 8790 3058 8791
3061 8791 3059 8785 3051 8785 3049 8791
TIME...MOT...LOC 2248Z 265DEG 1KT 3054 8789
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 3:55 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 24, 3:55 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 355 PM CDT Sat Jul 24 2021 .NEAR TERM UPDATE /Now Through Sunday/...With dry air, clear skies, and surface high pressure still over the area, temperatures should quickly drop after sunset tonight. This will lead to another night of below normal temperatures. There is likely to be an increase in high level clouds overnight and far eastern portions of the area may see some low level stratus by daybreak as an inverted low level trough approaches for the east. So while low temps will be below normal, the temperature drop will slow or level out closer to daybreak due to the increase in clouds. Still expecting lows in the upper 30s to mid 40s (except for upper 40s/lower 50s right at the beaches.) The aforementioned inverted trough will gradually move east into the eastern forecast area during the day tomorrow, resulting in an increase in low level clouds and dewpoints. Highs will moderate into the upper 60s/lower 70s. No rain chances included for land areas tomorrow as moisture will be confined to 850mb and below with very air persisting in the mid levels. 34/JFB && .SHORT TERM /Sunday night Through Tuesday night/...The broad upper level ridge stretching across much of the western U.S and into the southeast begins to retreat west early next week as an upper level trough begins to dig across the Northeast. This setup leaves the region in an area of upper level weakness throughout the short term. Down at the surface, an inverted trough shifts west across the Florida Peninsula and into the Gulf of Mexico as it attempts to close off into a very weak low pressure. Models continue to show this surface feature progressing westward across the Gulf and, for now, keeping most of the associated impacts well south of the forecast area. Therefore, with little in terms of synoptic forcing, isolated to scattered showers and thunderstorms can be expected each day. Kept coverage on Tuesday slightly higher (high end scattered) than Monday due to increasing PWAT's around 1.8 to 2 inches area wide. Convection will be diurnally driven, again due to the minimal synoptic forcing. Showers and storms will develop offshore in the early morning, move inland throughout the afternoon, and linger into the evening. The heat and humidity is here to stay during the short term. Highs will be in the lower to mid 90s, with heat indices in the 103 to 107 degree range. Lows remain in the mid to upper 70s, with some areas along the coast only cooling into the low 80s. /14 && .EXTENDED TERM /Wednesday Through Saturday/...An upper level ridge over the western CONUS continues to amplify mid-week as an upper level trough moves across the eastern seaboard, leaving the region in an area of upper level weakness on Wednesday. As the upper level trough lifts to the northeast later in the week, the upper level ridge out west begins to creep back over the southeastern CONUS. At the surface, high pressure over the western Gulf begins building back over the Florida Peninsula and into northern Gulf causing a lingering surface boundary present early in the period to wash out. In terms of sensible weather, scattered to numerous showers are expected on Wednesday and Thursday as the surface boundary lingers and PWAT's remain around 1.8 to 2+ inches. With the upper level ridge and surface high pressure building back in by the end of the work week, can expect isolated to scattered showers for the remainder of the period. Moisture remains abundant with the southwesterly flow. Temperatures continue to to be seasonal with highs generally in the lower to mid 90s. Lows are expected to dip into the lower to mid 70s inland with mid to upper 70s along the coast. Similar to the near and short term, heat stress continues to be a concern as heat indices are forecast to hang around 102 to 106°. /14 && .MARINE...A light to moderate northeast flow will persist through Tuesday due to persistent surface ridging along with an inverted trough located over the northeastern Gulf. Winds become more easterly by midweek as surface high pressure moves quickly east. A brief onshore flow sets up on Thursday ahead of the next approaching cold front. The front moves through Friday morning, with a strong offshore flow developing in its wake. Isolated to scattered showers and storms are possible over the Gulf waters early this week with a better chance for showers and thunderstorms impacting the marine area Thursday night into Friday in association with the cold front. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 24, 2:38 PM CDT, 3 hours 11 minutes before
Special Weather Statement National Weather Service Mobile AL 238 PM CDT Sat Jul 24 2021 MSZ075-076-242030- Perry MS-Greene MS- 238 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL PERRY AND WEST CENTRAL GREENE COUNTIES UNTIL 330 PM CDT... At 238 PM CDT, the strong thunderstorm was located 7 miles northeast of McLain, or 12 miles west of Leakesville, moving southwest at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Beaumont and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3129 8875 3120 8867 3105 8880 3117 8895 TIME...MOT...LOC 1938Z 048DEG 11KT 3120 8877
Special weather statement, Jul 24, 2:53 PM CDT, 2 hours 56 minutes before
Special Weather Statement National Weather Service Mobile AL 253 PM CDT Sat Jul 24 2021 MSZ079-242030- George MS- 253 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN GEORGE COUNTY UNTIL 330 PM CDT... At 253 PM CDT, the strong thunderstorm was located 4 miles east of Lucedale, moving southwest at 15 mph. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Lucedale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8851 3091 8843 3075 8857 3088 8872 TIME...MOT...LOC 1953Z 048DEG 11KT 3091 8852
Special weather statement, Jul 24, 3:13 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
313 PM CDT Sat Jul 24 2021
ALZ263-MSZ079-242045-
Mobile Central AL-George MS-
313 PM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 345 PM CDT...
At 313 PM CDT, the strong thunderstorm was located 6 miles northwest
of Tanner Williams, or 13 miles southeast of Lucedale, moving south
at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tanner Williams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3054 8841 3074 8841 3074 8854 3084 8854
3087 8842 3080 8842 3080 8839 3053 8828
TIME...MOT...LOC 2013Z 357DEG 18KT 3077 8845Special weather statement, Jul 24, 3:14 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Mobile AL 314 PM CDT Sat Jul 24 2021 MSZ079-242030- George MS- 314 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL GEORGE COUNTY UNTIL 330 PM CDT... At 314 PM CDT, the strong thunderstorm was located 7 miles northwest of Wade, or 12 miles south of Lucedale, moving south at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central George County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3081 8874 3082 8853 3074 8851 3074 8875 TIME...MOT...LOC 2014Z 357DEG 18KT 3074 8863
Special weather statement, Jul 24, 5:21 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Sat Jul 24 2021
MSZ078-242300-
Stone MS-
521 PM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
STONE COUNTY UNTIL 600 PM CDT...
At 521 PM CDT, the strong thunderstorm was located 5 miles west of
Perkinston, or 7 miles southwest of Wiggins, moving south at 10 mph.
Wind gusts in excess of 35 mph will be possible with this storm.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3068 8912 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 2221Z 001DEG 10KT 3079 8924Special weather statement, Jul 24, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
549 PM CDT Sat Jul 24 2021
ALZ264-242315-
Baldwin Central AL-
549 PM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 615 PM CDT...
At 548 PM CDT, the strong thunderstorm was located over Fairhope.
This storm was nearly stationary.
Wind gusts in excess of 35 mph will be possible with this storm.
Locations impacted include...
Daphne and Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 8793 3055 8790 3057 8790 3058 8791
3061 8791 3059 8785 3051 8785 3049 8791
TIME...MOT...LOC 2248Z 265DEG 1KT 3054 8789The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:01 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jul 24, 3:13 PM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Jul 24, 2:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jul 24, 2:04 PM CDT | Special Weather Statement | MOB | Greene | 41 min |
| Jul 24, 2:25 PM CDT | Special Weather Statement | MOB | Perry | 35 min |
| Jul 24, 2:38 PM CDT | Special Weather Statement | MOB | Perry | 52 min |
| Jul 24, 2:53 PM CDT | Special Weather Statement | MOB | George | 37 min |
| Jul 24, 3:14 PM CDT | Special Weather Statement | MOB | George | 16 min |
| Jul 24, 5:21 PM CDT | Special Weather Statement | MOB | Stone | 39 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.